MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR
Model Number 470249-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted mitral valve repair surgical procedure, the 8mm dual blade retractor instrument had a broken wire.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.Isi followed up with the initial reporter and obtained the following additional information: the instrument was being used to expose the valve when the issue occurred.There was no instrument collision during the procedure.The issue was related to the opening/closing of the grips.There was 1 cable visibly protruding from the distal end of the instrument.
 
Additional Manufacturer Narrative
Isi has received the instrument; however, failure analysis is still ongoing.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 8mm dual blade retractor instrument associated with the customer-reported complaint.The instrument was analyzed and was found to have a broken pitch cable at the proximal clevis hole.The broken cable segment that contains the crimp was still installed in the clevis.The cable was fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.

Brand Name
ENDOWRIST
Common Device Name
DUAL BLADE RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20058159
Report Number2955842-2024-18625
Device Sequence Number7784215
Product Code NAY
UDI-Device Identifier00886874112403
UDI-Public(01)00886874112403(11)210722(10)N10210726
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470249-09
Device Catalogue Number470249
Device Lot NumberN10210726 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/24/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose